Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Jan 14, 2011, 8:29 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 8:29 AM MST (15:29 UTC)
- Expired
- Jan 14, 2011, 3:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
926 WWUS45 KTFX 141529 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 829 AM MST FRI JAN 14 2011 MTZ009-048-142230- /O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/ /O.CON.KTFX.WW.Y.0007.000000T0000Z-110115T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 829 AM MST FRI JAN 14 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS BELOW 5000 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE OVER THE ROCKY MOUNTAIN FRONT TODAY THROUGH TONIGHT. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED ABOVE 5000 FEET THROUGH TONIGHT. * WINDS AND VISIBILITY: STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE MILE AT TIMES IN HEAVIER BLOWING SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES. * WIND CHILLS AND TEMPERATURES: A MUCH CODER AIRMASS HAS SURGED SOUTHWARD INTO THE REGION AT ELEVATIONS BELOW 5000 FEET. TEMPERATURES WILL REMAIN NEAR ZERO TO THE SINGLE DIGITS ABOVE ZERO BY THIS AFTERNOON WITH GUSTY NORTH WINDS OF 10 TO 20 MPH CREATING WIND CHILL VALUES OF 20 TO 25 BELOW ZERO. * ELEVATIONS:ABOVE 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ011-047-142230- /O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/ /O.CON.KTFX.WW.Y.0008.110114T1800Z-110115T1200Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 829 AM MST FRI JAN 14 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW WILL DEVELOP ACROSS PORTIONS OF NORTH CENTRAL MONTANA TODAY AND CONTINUE THROUGH TONIGHT. HOWEVER...THE BULK OF THE SNOWFALL WILL OCCUR THIS AFTERNOON THROUGH THIS EVENING. THIS SNOWFALL WILL LIKELY MAKE TRAVEL DIFFICULT. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH EARLY SATURDAY MORNING. * WINDS AND VISIBILITY: NORTHEAST TO EAST WINDS OF 5 TO 15 MPH MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES IN BLOWING SNOW. * WIND CHILLS AND TEMPERATURES: TEMPERATURES WILL REMAIN NEAR ZERO TO THE SINGLE DIGITS ABOVE ZERO BY THIS AFTERNOON WITH GUSTY NORTH WINDS OF 10 TO 20 MPH CREATING WIND CHILL VALUES OF 20 TO 25 BELOW ZERO. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ010-013-044>046-049-142200- /O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/ EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD 829 AM MST FRI JAN 14 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: NORTH WINDS AT 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES NEAR ZERO TO CREATE WIND CHILLS OF 20 TO 25 BELOW ZERO AT TIMES THROUGH EARLY THIS AFTERNOON. * WIND CHILL VALUES: 20 TO 25 BELOW ZERO. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... CHESTER...CUT BANK...BIG SANDY...FORT BENTON .PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ012-142200- /O.NEW.KTFX.WC.Y.0004.110114T1529Z-110114T2200Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS 829 AM MST FRI JAN 14 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR ELEVATIONS BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: NORTH WINDS AT 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES NEAR ZERO TO THE SINGLE DIGITS ABOVE ZERO TO CREATE WIND CHILLS OF 20 TO 25 BELOW ZERO AT TIMES THROUGH EARLY THIS AFTERNOON. * WIND CHILL VALUES: 20 TO 25 BELOW ZERO * ELEVATIONS: FOR ELEVATIONS BELOW 5000 FEET. THE LOW LEVEL COLD AIRMASS EXTENDS UP TO AROUND 5000 FEET IN ELEVATION WITH A WARMER AIRMASS AT ELEVATIONS ABOVE 5000 FEET. * LOCATIONS AFFECTED INCLUDE: GREAT FALLS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
802 WWUS45 KTFX 142141 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MST FRI JAN 14 2011 MTZ009-048-150600- /O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/ /O.CON.KTFX.WW.Y.0007.000000T0000Z-110115T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 241 PM MST FRI JAN 14 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR ELEVATIONS BELOW 5000 FEET... THE WIND CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET WILL EXPIRE AT 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH TONIGHT. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED ABOVE 5000 FEET THROUGH TONIGHT. * WINDS AND VISIBILITY: STRONG WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL REDUCE VISIBILITY TO LESS THAN ONE MILE AT TIMES IN HEAVIER BLOWING SNOW...ESPECIALLY THROUGH MOUNTAIN PASSES. * ELEVATIONS: FOR ELEVATIONS BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ011-047-150600- /O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/ /O.CON.KTFX.WW.Y.0008.000000T0000Z-110115T1200Z/ HILL-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...CHINOOK 241 PM MST FRI JAN 14 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. * TIMING AND MAIN IMPACT: LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL MONTANA THROUGH TONIGHT. HOWEVER...THE BULK OF THE SNOWFALL WILL OCCUR THIS EVENING. THIS SNOWFALL WILL LIKELY MAKE TRAVEL DIFFICULT. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE ADVISORY AREA THROUGH EARLY SATURDAY MORNING. * WINDS AND VISIBILITY: NORTHEAST TO EAST WINDS OF 5 TO 15 MPH MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-013-044>046-049-142245- /O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/ EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...BIG SANDY... FORT BENTON...SHELBY...CHESTER...CONRAD...FAIRFIELD 241 PM MST FRI JAN 14 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. DESPITE PERSISTENT COLD TEMPERATURES...WINDS HAVE DECREASED OVER THE AREA ALLOWING WIND CHILL VALUES TO INCREASE. $$ MTZ012-142245- /O.EXP.KTFX.WC.Y.0004.000000T0000Z-110114T2200Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS 241 PM MST FRI JAN 14 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR ELEVATIONS BELOW 5000 FEET... THE WIND CHILL ADVISORY FOR ELEVATIONS BELOW 5000 FEET WILL EXPIRE AT 3 PM MST THIS AFTERNOON. DESPITE PERSISTENT COLD TEMPERATURES...WINDS HAVE DECREASED OVER THE AREA ALLOWING WIND CHILL VALUES TO INCREASE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 6:18 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 6:18 AM MST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 618 AM MST FRI JAN 14 2011 .UPDATE... ADJUSTED THE FORECAST TO MAKE THE TYPE OF PRECIPITATION BE MORE CONSISTENT WITH THE UPDATED TEMPERATURES. ALSO EXPANDED THE AREA OF FREEZING FOG FOR THIS MORNING OVER THE PLAINS. BLANK && .AVIATION... UPDATED 1200Z. THE MAIN FORECAST PROBLEM WILL BE WHERE THE COLD FRONT ENDS UP. NORTH OF THE FRONT EXPECT MVFR OR LOWER CEILINGS AND VISIBILITIES. EXPECT AN EXTENDED PERIOD OF SNOW AT KHVR. NOT SURE WHEN THE SNOW WILL END THERE. CONTINUED SNOW THROUGH 09Z BUT THERE IS A POSSIBILITY THAT SNOW WILL END CLOSER TO 00Z. AT KCTB EXPECT A PERIOD OF SNOW THIS MORNING INTO THIS AFTERNOON. ALTHOUGH NOT MENTIONED IN THE KGTF TAF COULD ALSO SEE SOME LIGHT SNOW THERE AS WELL. AT KCTB AND KGTF EVEN IF SNOW DOES NOT DEVELOP EXPECT MVFR OR LOWER VISIBILITIES INTO THIS EVENING. ANOTHER PROBLEM AREA IS KHLN. THINK THAT THAT AREA WILL STAY VFR BUT WOULD NOT BE SURPRISED IF WINDS THERE GO OUT OF THE NORTH AND MVFR OR LOWER CEILINGS DEVELOP LATE THIS MORNING OR THIS AFTERNOON. FEEL FAIRLY CONFIDENT THAT SOUTHWEST WINDS AND VFR CONDITIONS WILL DEVELOP AT KGTF LATE TONIGHT. THIS COULD ALSO HAPPEN AT KLWT. ON THE OTHER HAND WOULD NOT BE SURPRISED IF SOUTHWEST WINDS DO NOT DEVELOP AT KGTF LATE TONIGHT AND CONDITIONS THERE REMAIN MVFR OR LOWER. AM CONFIDENT THAT KBZN WILL STAY VFR OTHER THAN POSSIBLE MVFR CONDITIONS IN PRECIPITATION THIS AFTERNOON INTO TONIGHT. SHOULD ALSO MENTION THAT THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT WILL BE OBSCURED THROUGH TONIGHT IN SNOW. SHOULD ALSO SEE SOME MOUNTAIN OBSCUREMENT OVER SOUTHWEST MONTANA. BLANK && .PREV DISCUSSION... /ISSUED 541 AM MST FRI JAN 14 2011/ TODAY THROUGH SATURDAY NIGHT...A MOIST WESTERLY FLOW ALOFT WILL REMAIN OVER THE TFX CWA THROUGH THE PERIOD. SNOW SHOWERS WILL PERSIST OVER THE WESTERN MONTANA MOUNTAINS...ESPECIALLY TODAY AND TONIGHT...WHILE STRONG WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH BLOW OVER THE RIDGE TOPS AND THROUGH MOUNTAIN PASSES. THE HEAVIEST SNOW IS EXPECTED TO FALL OVER THE ROCKY MOUNTAIN FRONT...WITH ACCUMULATIONS OF 4 TO 8 INCHES. IT WILL BE A FAIRLY WET SNOW...BUT THE WINDS WILL LIKELY BE STRONG ENOUGH TO REDUCE VISIBILITIES IN BLOWING SNOW. THEREFORE...HAVE ISSUED A WINTER WEATHER ADVISORY FOR SNOW/BLOWING SNOW FOR THE ROCKY MOUNTAIN FRONT ABOVE 5000 FEET THROUGH TONIGHT. OTHER MOUNTAIN AREAS WILL RECEIVE LESSER AMOUNTS. HOWEVER...SNOW IS EXPECTED TO DEVELOP OVER THE NORTHEASTERN PORTION OF THE CWA...WITH 2 TO 4 INCHES POSSIBLE OVER HILL AND BLAINE COUNTIES. HAVE THEREFORE ISSUED A WINTER WEATHER ADVISORY FOR SNOW THERE AS WELL THROUGH TONIGHT. ELSEWHERE...THERE WILL ONLY BE A CHANCE OF PRECIPITATION. OTHERWISE...THE MAIN WEATHER FEATURE TO AFFECT THE AREA IS THE SURFACE FRONTAL BOUNDARY CURRENTLY ALONG THE ROCKY MOUNTAIN FRONT...SOUTH OF GREAT FALLS...AND NORTH OF LEWISTOWN. GREAT FALLS WAS BRIEFLY IN THE WARM AIR THIS MORNING...BUT THE BOUNDARY SAGGED SOUTH OF THE AREA AROUND 5 AM. HAVE THEREFORE LOWERED THE HIGH TEMPERATURE FOR GREAT FALLS SIGNIFICANTLY...AS AM NOT EXPECTING THE BOUNDARY TO MOVE NORTH OF THE AREA AGAIN TODAY. AM GENERALLY EXPECTING THE BOUNDARY TO REMAIN FAIRLY STATIONARY...BUT IT SHOULD MOVE SOUTH OF LEWISTOWN THIS AFTERNOON. TEMPERATURES ARE GENERALLY IN THE SINGLE DIGITS AND TEENS NORTH OF THE BOUNDARY AND IN THE 30S AND 40S SOUTH OF IT. AM EXPECTING THE BOUNDARY TO SLOWLY MOVE NORTH OF THE GREAT FALLS AND LEWISTOWN AREAS AGAIN ON SATURDAY...WARMING HIGHS INTO THE 30S. OTHERWISE...TEMPERATURES WILL VARY BY ONLY 10 TO 15 DEGREES BETWEEN AFTERNOON AND NIGHT TIME TEMPERATURES ON EITHER SIDE OF THE BOUNDARY. WHILE SNOW WILL REMAIN LIKELY IN THE WESTERN MOUNTAINS SATURDAY INTO SATURDAY NIGHT...OTHER PLACES WILL HAVE ONLY A CONTINUED CHANCE OF PRECIPITATION. COULSTON SUNDAY THROUGH FRIDAY...ONCE AGAIN THE MAIN FORECAST PROBLEM WILL BE THE BATTLE BETWEEN THE RELATIVELY MILD PACIFIC AIRMASS AND THE COLD CANADIAN AIRMASS. THE ECMWF AND GFS MODELS ARE ACTUALLY IN PRETTY GOOD AGREEMENT ON WHERE THE FRONT BETWEEN THESE TWO AIRMASSES WILL LIE AT LEAST THROUGH WEDNESDAY. THE TWO MODELS HAVE ALMOST ALL THE FORECAST AREA IN MILD AIR ON SUNDAY. THEN THE COLD AIRMASS SPREADS SOUTH SUNDAY NIGHT REACHING ALMOST AS FAR SOUTH AS HELENA BY EARLY MONDAY. THEN THE MILD AIRMASS GRADUALLY PUSHES NORTHEAST LATE MONDAY INTO TUESDAY POSSIBLY REACHING AS FAR NORTHEAST AS HAVRE. THEN THE COLD AIRMASS SPREADS SOUTH TUESDAY NIGHT. THE ECMWF GRADUALLY PUSHES THE MILD AIRMASS NORTHEAST THURSDAY AND THURSDAY NIGHT. THE PREVIOUS RUN OF THE GFS ALSO PUSHED MILD AIR NORTHEAST BUT HAD YET ANOTHER SHOT OF COLD AIR SPREAD SOUTH OVER THE PLAINS ON THURSDAY. HOWEVER THE LATEST RUN OF THE GFS IS MORE IN LINE WITH THE ECMWF IN THAT IT KEEPS THE AREA IN MILD AIR ON THURSDAY. AS FAR AS PRECIPITATION GOES THE MOUNTAINS SHOULD RECEIVE SIGNIFICANT SNOW SUNDAY INTO MONDAY WITH THE EAST SLOPES RECEIVING LESSER AMOUNTS. THE GEM/ECMWF/GFS MODELS ALL HAVE A DECENT AMOUNT OF PRECIPITATION OVER NORTH CENTRAL MONTANA SUNDAY AND SUNDAY NIGHT SO HAVE INCREASED THE CHANCES OF SNOW IN THAT REGION. MODELS ARE IN AGREEMENT IN DECREASING PRECIPITATION OVER THE AREA AFTER MIDWEEK WHICH IS IN LINE WITH THE INHERITED FORECAST TREND. HOWEVER AM LEERY OF GOING DRY OVER THE PLAINS LATER IN THE WEEK PER THE INHERITED FORECAST SO HAVE MENTIONED A SLIGHT CHANCE OF SNOW. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 18 10 35 21 / 30 30 30 30 CTB 13 5 27 13 / 40 40 30 30 HLN 46 26 40 18 / 40 40 40 30 BZN 44 26 40 19 / 40 40 40 30 WEY 35 22 33 13 / 80 70 80 70 DLN 42 26 37 22 / 40 40 40 40 HVR 11 -4 9 1 / 80 90 60 30 LWT 44 15 35 18 / 50 50 50 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 AM MST SATURDAY BLAINE...HILL. && SHORT TERM...BLANK LONG TERM...BLANK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 14, 5:54 AM MST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 554 AM MST FRI JAN 14 2011 MTZ009-048-151300- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 554 AM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010-012>015-044>046-049>055-151300- BEAVERHEAD-EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 554 AM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-047-151300- HILL-BLAINE- 554 AM MST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM 11 AM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:38 AM MST | Winter Weather Advisory | TFX | 17 hr |
Nearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.